Florida, 2023Tornado and Flood in Florida, June 18, 2023
June 18, 2023 · NWS TBW · 2 events in 1 county or zone
A supercell embedded within a line of thunderstorms associated with a mesoscale convective complex moving across southwest Florida produces a brief tornado on Pine Island in Lee County, while flooding reported around Cape Coral in Lee County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A supercell embedded within a line of thunderstorms associated with a mesoscale convective complex moving across southwest Florida produces a brief tornado on Pine Island in Lee County, while flooding reported around Cape Coral in Lee County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 18, 8:28 AM EST, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 18, 8:28 AM EST, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
928 AM EDT Sun Jun 18 2023
...New UPDATE...
.UPDATE...
Issued at 925 AM EDT Sun Jun 18 2023
Overnight convection has largely come to an end across the forecast
area. A few showers and thunderstorms linger along the west coast
and coastal waters. Continued clearing is anticipated this morning
with SWFL the only location that could see showers and storms linger
into the early afternoon hours. With the environment largely
stabilized, widespread redevelopment is not anticipated. Though
afternoon heating and some instability could lead to some isolated
thunderstorms this afternoon across the interior. As skies clear and
abundant sunshine returns, afternoon highs will rebound into the
upper 80s to lower 90s for most. Elevated humidity values mean heat
indicies will once again reach to between 100-105 degrees.
&&
.AVIATION...
(12Z TAFS)
Issued at 742 AM EDT Sun Jun 18 2023
VFR and clearing conditions for northern sites with brief MVFR/IFR
for southern sites through 15/16Z as RA and VCTS slowly exit the
area. VFR conditions expected for all terminals after 16Z. Winds
shifting to the WSW and increasing this afternoon. Diminishing again
this evening through the overnight hours.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 89 80 91 79 / 80 30 60 40
FMY 91 80 93 80 / 80 30 50 30
GIF 90 75 93 75 / 80 20 70 40
SRQ 89 78 91 78 / 80 40 50 30
BKV 89 72 92 73 / 70 20 70 50
SPG 87 80 88 80 / 80 40 60 40
&&
Sea Breeze Thunderstorm Regime For Sunday: 5
Sea Breeze Thunderstorm Regime For Monday: 5
For additional information on sea breeze regimes, go to:
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Monday evening for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
Coastal Sarasota-Pinellas.
Gulf waters...None.
&&
UPDATE/AVIATION/MARINE/FIRE WEATHER...ADavis
DECISION SUPPORT...Flannery
UPPER AIR/CLIMATE...CloseIn the hours before
Local storm report, Jun 18, 7:19 AM EST, 2 hours 50 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
819 AM EDT Sun Jun 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 AM Tstm Wnd Gst 6 E Saint Petersburg 27.77N 82.57W
06/18/2023 M42 MPH GMZ830 FL Mesonet
Mesonet station XTAM Tampa Bay Cut J.
1242 AM Tstm Wnd Gst 8 SE Saint Petersburg 27.66N 82.59W
06/18/2023 M48 MPH GMZ830 FL Mesonet
Mesonet station MTBF1 8 SE Saint Petersburg.
0905 PM Tstm Wnd Gst Lakeland Highlands 27.96N 81.95W
06/17/2023 M44 MPH Polk FL Mesonet
Mesonet station AR692 Lakeland.
0957 PM Tstm Wnd Gst 2 SW Lake Alfred 28.07N 81.75W
06/17/2023 M48 MPH Polk FL ASOS
ASOS station KGIF Winter Haven.
1110 PM Tstm Wnd Gst 1 W Jasmine Estates 28.29N 82.70W
06/17/2023 M42 MPH Pasco FL Mesonet
Mesonet station in Port Richey reported 42
mph wind gust.
1132 PM Hail 1 W Odessa 28.20N 82.61W
06/17/2023 E0.88 inch Pasco FL Public
Report of hail to around nickel size.
1158 PM Tstm Wnd Gst 6 N Town 'n' Country 28.10N 82.58W
06/17/2023 M52 MPH Hillsborough FL Mesonet
Home weather station reported 52 mph wind
gust.
0816 PM Tstm Wnd Gst 2 NNE Masaryktown 28.47N 82.45W
06/17/2023 M49 MPH Hernando FL ASOS
ASOS station KBKV Brooksville reported a 43
knot/49 mph wind gust.
&&Special weather statement, Jun 18, 9:14 AM EST, 55 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1014 AM EDT Sun Jun 18 2023
FLZ162-181445-
Coastal Charlotte FL-
1014 AM EDT Sun Jun 18 2023
...A strong thunderstorm will impact portions of southwestern
Charlotte County through 1045 AM EDT...
At 1014 AM EDT, Doppler radar was tracking a strong thunderstorm 13
miles southwest of North Port, moving southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm Island, Placida, Rotonda, and Grove City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2680 8227 2679 8227 2682 8228 2692 8238
2695 8222 2678 8206 2674 8221
TIME...MOT...LOC 1414Z 314DEG 21KT 2688 8230
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TBWSpecial weather statement, Jun 18, 9:14 AM EST, 55 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1014 AM EDT Sun Jun 18 2023
FLZ162-181500-
Coastal Charlotte FL-
1014 AM EDT Sun Jun 18 2023
...A strong thunderstorm will impact portions of southwestern
Charlotte County through 1100 AM EDT...
At 1014 AM EDT, Doppler radar was tracking a strong thunderstorm 13
miles southwest of North Port, moving southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm Island, Placida, Rotonda, and Grove City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2680 8227 2679 8227 2682 8228 2692 8238
2695 8222 2678 8206 2674 8221
TIME...MOT...LOC 1414Z 314DEG 21KT 2688 8230
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TBWLocal storm report, Jun 18, 9:35 AM EST, 34 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
1035 AM EDT Sun Jun 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 AM Tstm Wnd Gst 1 SE Grove City 26.90N 82.31W
06/18/2023 M45 MPH Charlotte FL Mesonet
Mesonet station XGRV Grove City.
&&Special weather statement, Jun 18, 9:52 AM EST, 17 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1052 AM EDT Sun Jun 18 2023
FLZ165-265-181530-
Inland Lee FL-Coastal Lee FL-
1052 AM EDT Sun Jun 18 2023
...A strong thunderstorm will impact portions of western Lee County
through 1130 AM EDT...
At 1052 AM EDT, Doppler radar was tracking a strong thunderstorm near
Pineland, or 12 miles west of Cape Coral, moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cape Coral, Fort Myers, McGregor, Matlacha, Matlacha Isles-Matlacha
Shores, Palmona Park, Lochmoor Waterway Estates, Pineland, Iona, St.
James City, Pine Island Center, East Dunbar, Burnt Store Marina,
Saint James City, North Fort Myers, Punta Rassa, Suncoast Estates,
Bokeelia, Tice, and Useppa Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2640 8212 2663 8227 2675 8230 2679 8223
2680 8222 2679 8217 2678 8216 2679 8216
2671 8178 2638 8207
TIME...MOT...LOC 1452Z 316DEG 15KT 2665 8220
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TBWFlood, Lee
- When
- June 18, 10:09 AM EST
- Where
- Lee County, 4.25 mi ESE of Matlacha to 4.49 mi ESE of Matlacha
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 26.590, -82.010
Images relayed via broadcast media from social media show high water in multiple neighborhoods near Chiquita Blvd in Cape Coral.
Tornado, Lee
- When
- June 18, 10:10 AM EST to 10:11 AM EST
- Where
- Lee County, 0.85 mi SSE of Pine Island to 0.86 mi SSE of Pine Island
- Rating
- EF0
- Path length
- 0.01 mi
- Path width
- 10 yd
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 26.609, -82.115
A virtual survey using several photos captured from the area suggests that the only damage was done to a recently-constructed metal outdoor freezer. This freezer was complete, properly secured, and was made of aluminum and insulated with Styrofoam. |While some fence damage was noted, this damage could not be reliably attributed to the tornado, given a lack of nearby tree damage and little-to-debris. Imagery from the area also shows some damage to this fence before the tornado took place. As such, the |tornado was on the ground for approximately 27 feet (or 0.005 mi) and spent only a few brief seconds on the ground before lifting again.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, June 18 to 19, 20231 death · 25 injured · $11 million · EF3 · 51 events
- Tornadoes and Damaging Winds in Arkansas, June 18, 2023$200,000 · EF2 · 33 events
- Damaging Winds in Arkansas, June 18, 2023$1.5 million · 85 kt wind · 3 events
- Tornado and Flash Flooding in Alabama, June 18 to 19, 2023EF1 · 70 events
- Damaging Winds in Missouri, June 18, 2023$145,000 · 60 kt wind · 28 events
- Flash Flood and Damaging Winds in Alabama, June 18 to 20, 2023$200,000 · 55 kt wind · 12 events
- Excessive Heat and Heat in Texas, June 18 to 22, 202354 events
- Damaging Winds in Mississippi, June 18, 2023$55,000 · 50 kt wind · 4 events
- Flash Flooding and Flood in Georgia, June 18 to 22, 2023$8,000 · 55 kt wind · 39 events
- Hail and Damaging Winds in Alabama, June 18, 2023$23,000 · 2.75 in hail · 15 events
- Damaging Winds in Louisiana, June 18, 2023$40,000 · 60 kt wind · 2 events
- Flash Flood in Kentucky, June 18 to 19, 2023$30,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1097182, 1097178.